Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having severe oedema, weeping body fluids and weight gain after taking vesicare. Can any on line doctor help me?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
I took Vesicare for 3 weeks and it did cut down on urinary incontinence, BUT I developed severe edema and gained 15 pounds during that time. My legs are weeping body fluids and I am experiencing pain where the weeping occurs. I'm being treated BY A DERM. but am deathly afraid that the edema will due me in! I'm highly allergic to almost all medicines and have a rare genetic disease called primary hyperoxaluria Level3. Can someone help me?
Posted Wed, 31 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 3 hours later
Hi and thanks for the query,

I understand perfectly that it might be quite disturbing for someone with a past medical history as such developing oedema on a few medical conditions. However, I do think a critical clinical review is needed. Considering your medical history (diabetes, kidney stones), the most probably cause of this oedema should be of kidney origin.

Kidney function tests and a kidney ultrasound are indispensable. I strongly think getting to know the locations, sizes of the stones, size of kidneys and its collecting tubules are of utmost importance. Specific medications or interventions, in case of large stones could be instituted. A good glucose control is also needed. Diabetes is the commonest cause of chronic kidney disease.

Other common causes of lower limb oedema like heart disease, liver disease, obstruction and venous disease should be carefully considered.

You might have to book an appointment with your internist. after a careful clinical review and examinations, the opinion of a nephrologist (kidney specialist) or an allergologist depending on the findings could be included carefully in the management schedule.

I suggest you book an appointment with an internist. Thanks and hope this helps. Feel very free asking specific questions if need be. Wishing you the best of health. Kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor